top of page

Venlafaxine and Tinnitus - Opinions on Treatment

I am not trained in medicine, or pharmacology beyond Level 4, so please be aware this is not medical advice. It is for information only.


Venlafaxine is a tricyclic antidepressant, which also has qualities that help with anxiety. It is a fairly common medicine used by doctors to treat depression and anxiety in the UK. It is also linked quite strongly to tinnitus, with numerous case-study and larger scale peer-reviewed publications suggesting a causal link (e.g. 1 below).


What this means is that you may develop tinnitus, or have your tinnitus become more noticeable once you start taking the medicine. This may or may not go away after your body adjusts to the drug.


There are numerous tricyclics available, and your doctor can and will change you over if you are suffering side effects. Please discuss this with them if you are having problems, do not assume that you are wasting their time.


Please do not stop your anti-depressant medication or change the dose yourself, until you have talked to your doctor.




  1. Michele Fornaro & Matteo Martino (2010) Tinnitus psychopharmacology: A comprehensive review of its pathomechanisms and management, Neuropsychiatric Disease and Treatment, 6:, 209-218, DOI: 10.2147/ndt.s10361

3 views0 comments

Recent Posts

See All

Comments

Rated 0 out of 5 stars.
No ratings yet

Add a rating
Post: Blog2_Post
bottom of page